MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number SLLF200TG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is for the same event as manufacturer report 2937094-2018-00743.
 
Event or Problem Description
It was reported that upon activation of the surgical fiber during a stone procedure, the fiber broke outside the scope near the physician.The output beam was reported to have hit the surgeon in the chest area of his lead gown but no perforation was noted.The fiber was replaced and the procedure continued using a second surgical fiber, which was reported to have broken upon activation inside of the scope.No patient or staff injury was reported.This event is for the second surgical fiber used.
 
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber returned in two pieces; the distal end of the glass fiber exhibits no signs of usage; the fiber is broken within the fiber blue outer sheath, and detached at 2 feet and 10.5 inches from distal tip; the length of second piece including the connector is 9 feet and 4 inches; the fiber was tested with hene laser fixture, aim beam is visible at the break.Probable root cause: based on the device analysis, the probable root cause of the failure is: handling damage.The probable root cause was determined based on excessive bending.This report is for the same event as manufacturer report 2937094-2018-00743.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7660501
Report Number2937094-2018-00744
Device Sequence Number13795408
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Model NumberSLLF200TG
Device Catalogue NumberSLLF200TG
Device Lot NumberS200719A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1